Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 3, 2011, 1:09 PM MDT for Ravalli County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 1:09 PM MDT (19:09 UTC)
- Expired
- Aug 3, 2011, 1:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Missoula, MT
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 136 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3318 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS85 KMSO 031909
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
109 PM MDT WED AUG 3 2011
MTZ005-006-031945-
BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS-
109 PM MDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAVALLI AND SOUTHWESTERN
GRANITE COUNTIES UNTIL 145 PM MDT...
AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF CONNER...OR 32 MILES SOUTH OF
HAMILTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4586 11355 4583 11363 4583 11370 4577 11379
4575 11386 4577 11388 4573 11390 4569 11404
4585 11416 4607 11363 4592 11351
TIME...MOT...LOC 1909Z 242DEG 28KT 4581 11398
$$
ZUMPFEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:49 AM MDT, 9 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 3:49 AM MDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 349 AM MDT WED AUG 3 2011 .DISCUSSION...DRIER AIR MOVING INTO THE REGION HAS CLEARED THE CLOUD COVER AND ENDED SHOWERS WITH THE EXCEPTION OF A FEW SPRINKLES LEFT ALONG THE CONTINENTAL DIVIDE. THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON BUT MAINLY CONFINED ALONG AND SOUTH OF A LINE FROM GRANGEVILLE IDAHO TO BUTTE MONTANA. THIS IS WHERE ANOTHER PLUME OF MONSOONAL MOISTURE WILL MOVE OVER INCREASING CLOUD COVER AND THE CHANCE FOR SOME THUNDERSTORMS. TONIGHT THERE IS THE POTENTIAL FOR SOME THUNDERSTORM DEVELOPMENT ONCE AGAIN WITH THE BEST CHANCE APPEARING TO BE IN NORTHWEST MONTANA WHERE SOME INSTABILITY AND MOISTURE WILL COMBINE. HIGH TEMPERATURES WILL CONTINUE TO BE FAIRLY WARM THROUGH TOMORROW WITH MOST LOCATIONS JUST ABOVE AVERAGE FOR EARLY AUGUST. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE NORTHERN ROCKIES LATE THURSDAY NIGHT IN TO FRIDAY. THIS FEATURE WILL CAUSE TEMPERATURES TO DROP A FEW DEGREES TO NEAR NORMAL FOR THIS TIME OF YEAR. ALTHOUGH THE FORCING WITH THIS SYSTEM IS NOT OVERLY IMPRESSIVE...ENOUGH MOISTURE AND INSTABILITY WILL ACCOMPANY IT TO PRODUCE FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...BEGINNING OVERNIGHT THURSDAY AND LASTING IN TO FRIDAY AFTERNOON. FOR THE WEEKEND...FORECAST MODELS ARE INDICATING A SLIGHTLY DRIER PATTERN AS A RIDGE OF HIGH PRESSURE BUILDS BACK OVER THE REGION BRIEFLY. THIS WILL WARM TEMPERATURES BACK UP TO SLIGHTLY ABOVE NORMAL AND BRING CHANCES OF THUNDERSTORMS DOWN. BY EARLY NEXT WEEK...A TRANSITION TO NORTHWESTERLY FLOW IS CURRENTLY ANTICIPATED. THIS WILL ONCE AGAIN COOL TEMPERATURES BACK TO NEAR SEASONAL NORMALS. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON...MAINLY ACROSS SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO. THE MAIN THREAT WITH THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. LOWERED CEILINGS MAY ALSO OBSCURE THE HIGHER TERRAIN PERIODICALLY AROUND STRONGER SHOWERS. AIRFIELDS KBTM AND KSMN WILL HAVE THE BEST POSSIBILITY OF THUNDERSTORMS. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...LOEFFELBEIN LONG TERM....PALLISTER AVIATION...PALLISTER
In the hours before
Special weather statement, Aug 3, 1:09 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
109 PM MDT WED AUG 3 2011
MTZ005-006-031945-
BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS-
109 PM MDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAVALLI AND SOUTHWESTERN
GRANITE COUNTIES UNTIL 145 PM MDT...
AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF CONNER...OR 32 MILES SOUTH OF
HAMILTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4586 11355 4583 11363 4583 11370 4577 11379
4575 11386 4577 11388 4573 11390 4569 11404
4585 11416 4607 11363 4592 11351
TIME...MOT...LOC 1909Z 242DEG 28KT 4581 11398
ZUMPFEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:15 PM MDT | Areal Flood Advisory | MSO | Lemhi | 105 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.